Alert archive / Michigan / River Flood Warnings in 2019
River Flood Warning 21, NWS Detroit, MI
NWS Detroit, MI issued this river flood warning at Oct 28, 2019, 10:02 AM EDT for Bay County, Saginaw County, Michigan. It took effect at Oct 28, 2019, 5:00 PM EDT. It was in force for 4 hr.
The area
The outline as issued.
The facts
- Issued
- Oct 28, 2019, 10:02 AM EDT (14:02 UTC)
- In effect from
- Oct 28, 2019, 5:00 PM EDT
- Expired
- Oct 28, 2019, 9:28 PM EDT
- In force
- 4 hr
- Issued by
- NWS Detroit, MI
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Bay County, MI, Saginaw County, MI
The radar
The Detroit radar (KDTX), 95 km from the middle of the area, began a volume at 14:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Saginaw River at Saginaw (SAGM4).
- Action stage
- 16 ft
- Minor stage
- 17 ft
- Moderate stage
- 19 ft
- Major stage
- 24 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 04157000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
883 WGUS43 KDTX 281402 FLWDTX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 1002 AM EDT Mon Oct 28 2019 ...THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING IN SOUTHEAST MICHIGAN... Saginaw River .Moderate rainfall of 1 to 2 inches occurred over the region over the weekend. This is leading to rises on the Saginaw River. MIC017-145-282201- /O.NEW.KDTX.FL.W.0021.191028T2100Z-191030T0000Z/ /SAGM4.1.ER.191028T2100Z.191029T0600Z.191029T1800Z.NO/ 1002 AM EDT Mon Oct 28 2019 The National Weather Service Detroit/Pontiac has issued a * Flood warning for the Saginaw River at Saginaw. * From now until further notice. * At 8 AM Monday the stage is 16.5 feet and rising. * Flood stage is 17.0 feet. * Minor flooding is forecast. * Forecast is to rise above flood stage by late this afternoon... and crest around 17.3 feet after midnight tomorrow. * Flood history...This crest compares to a previous crest of 17.4 feet on Apr 20 2019. && LAT...LON 4341 8399 4365 8387 4363 8378 4339 8389 $$ PRECAUTIONARY/PREPAREDNESS ACTIONS... Safety message...TURN AROUND..DON'T DROWN! &&
1 follow-up statement
391
WGUS83 KDTX 290128
FLSDTX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
928 PM EDT Mon Oct 28 2019
...THE FLOOD WARNING HAS BEEN DISCONTINUED FOR THE FOLLOWING...
Saginaw River
.The river level has crested below flood stage and will continue to
fall through the day as no significant rainfall is expected until
later in the week.
MIC017-145-290158-
/O.CAN.KDTX.FL.W.0021.000000T0000Z-191030T0000Z/
/SAGM4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
928 PM EDT Mon Oct 28 2019
Flood warning discontinued for
Saginaw River at Saginaw.
* At 8 PM Monday the stage was 16.7 feet and falling.
* Flood stage is 17.0 feet.
* Forecast...the river crested at 16.7 feet which is
below flood stage...therefore the flood warning has been cancelled.
&&
LAT...LON 4341 8399 4365 8387 4363 8378 4339 8389
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before this river flood warning went out at Oct 28, 6:33 AM EDT, 3 hours 29 minutes earlier.
Area forecast discussion, Oct 28, 6:33 AM EDT, 3 hours 29 minutes before
Area Forecast Discussion National Weather Service Detroit/Pontiac MI 633 AM EDT Mon Oct 28 2019 .AVIATION... Southwest-south winds today approaching 10 knots ahead of a cold front, which will very slowly track eastward over the next 24 hours. Subsequently, MVFR/low VFR clouds will gradually spread in from west to east today, but probably struggle to reach the southern TAF sites (DTW/YIP/DET) until tomorrow morning. MBS stands the best chance for sustained low clouds through most of the taf period, with even a few sprinkles/very light rain possible with the weak low level convergence. DTW THRESHOLD PROBABILITIES... * Low for ceilings aob 5000 ft this afternoon into tonight, high tomorrow. && .PREV DISCUSSION... Issued at 327 AM EDT Mon Oct 28 2019 DISCUSSION... A highly amplified pattern is in place across NOAM with a mid level ridge extending along the east coast and a long wave trough over the Rockies and northern Plains. Se Mi will lie in between today within a region of mid level southwest flow. The low level anticyclone to the east will influence the forecast area today, sustaining a good bit of sunshine through the day to at least the eastern portions of the forecast area and will provide light south winds. Model soundings/MOS guidance remain supportive of highs into the low 60s, with the exception of the Saginaw Valley where increasing afternoon cloud cover will limit daytime insolation. A mid level short wave impulse now over the southern Rockies will rapidly lift across the western Great Lakes tonight. This feature and entrance region upper jet support will result in mid level frontogenesis across the baroclinic zone over the western Great Lakes and the development of a weak sfc wave. While the bulk of the forcing and resultant precip tonight remain well west of Se Mi, there will be an influx of sub 5000 ft clouds across Lower Mi. These are likely to arrive into the Saginaw Valley today and slowly overspread the rest of the area tonight into early Tues morning. The mid level short wave will lift north of the Great Lakes on Tuesday. While the low-mid level frontal forcing will be driven across Lower Mi, the mid level frontal dynamics will essentially fall apart. In fact, model soundings maintain a fairly substantial amount of dry air above 700mb. Boundary layer convergence within the presence of decent sub 850mb layer moisture may however support some light rain showers or drizzle on Tuesday. The passage of the front to the east on Tuesday will advect a shallow cold airmass into the area, leading to falling temps during the afternoon/early evening over much of the area. This shallow cool air with the expectation for persistent cloud cover will support cool temps through midweek, with highs on Wednesday likely to remain only in the 40s over most of the area. To some extent, there has been consistency in the the GFS and ECMWF solutions in driving a deep and compact mid level wave into the southern Rockies by Wednesday. This wave is forecast to eject into the Ohio Valley/Great Lakes region Thurs into Friday where northern stream phasing is forecast to occur. The result will be a deepening surface low lifting into the region. While there is likely to be some model adjustments over the coming days, the forecast will reflect this phased scenario. An initial surge of moisture/isentropic ascent into southern Michigan will support increasing rain chances as early as Wednesday. High probabilities of rain will then persist into Thursday night. The potential strength of this system also raises the concerns for gusty winds Thursday into Friday, with the potential for enough cold air in the wake of the system to warrant a chance of some snow showers by Friday. MARINE... Mild southwest flow today ahead of a cold front, with wind speeds below 20 knots. The front will slide through on Tuesday, although northwest winds behind the frontal passage look to be only in the 10 to 20 knots, with winds 10 knots or less on Wednesday as strong high pressure arrives. Increasing northeast winds Wednesday evening and night as low pressure tracks through the eastern Ohio valley and into the eastern Great Lakes Thursday morning. There is a good chance small craft advisories will be needed for the southern Lake Huron basin, including Saginaw Bay. && .DTX WATCHES/WARNINGS/ADVISORIES... MI...NONE. Lake Huron...NONE. Lake St Clair...NONE. Michigan waters of Lake Erie...NONE. && AVIATION.....SF DISCUSSION...SC MARINE.......SF You can obtain your latest National Weather Service forecasts online at www.weather.gov/detroit.
Hazardous weather outlook, Oct 28, 3:45 AM EDT, 6 hours 17 minutes before
Hazardous Weather Outlook National Weather Service Detroit/Pontiac MI 345 AM EDT Mon Oct 28 2019 MIZ047>049-053>055-060>063-068>070-075-076-082-083-290745- Midland-Bay-Huron-Saginaw-Tuscola-Sanilac-Shiawassee-Genesee-Lapeer- St. Clair-Livingston-Oakland-Macomb-Washtenaw-Wayne-Lenawee-Monroe- 345 AM EDT Mon Oct 28 2019 This hazardous weather outlook is for southeast Michigan. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today and tonight. LCZ460-LEZ444-LHZ361>363-421-422-441>443-462>464-290745- Lake St Clair- Michigan Waters of Lake Erie from Detroit River to North Cape MI- Lake Huron from 5NM east of Mackinac Bridge to Presque Isle Lt beyond 5 NM off shore- Lake Huron from Presque Isle Light to Sturgeon Point MI beyond 5NM off shore- Lake Huron from Sturgeon Point to Alabaster MI beyond 5NM off shore- Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw Bay-Inner Saginaw Bay SW of Point Au Gres to Bay Port MI- Port Austin to Harbor Beach MI-Harbor Beach to Port Sanilac MI- Port Sanilac to Port Huron MI- Lake Huron from Port Austin to Harbor Beach beyond 5NM Off Shore- Lake Huron from Harbor Beach to Port Sanilac beyond 5NM Off Shore- Lake Huron from Port Sanilac to Port Huron beyond 5NM Off Shore- 345 AM EDT Mon Oct 28 2019 This hazardous weather outlook is for portions of Lake Erie, Lake Huron and Lake St Clair. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday An approaching storm system will bring increasing chances for gale force wind gusts and/or small craft advisory conditions from Wednesday night into Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today and tonight. You can obtain your latest National Weather Service forecasts online at www.weather.gov/detroit. SC
The office that day
Everything else NWS Detroit, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 27, 9:47 PM EDT | Lakeshore Flood Statement | DTX | Monroe | 3 hr |
Nearby
River Flood Warnings in Michigan, 2019Every river flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.